MAUDE Adverse Event Report: GENESYS SPINE BINARY ANTERIOR CERVICAL PLATING SYSTEM; SCREW DRIVER

GENESYS SPINE BINARY ANTERIOR CERVICAL PLATING SYSTEM; SCREW DRIVER
Model Number GCP237
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing paperwork for this lot of parts showed that the grade of steel and heat treatment of the device met all required specifications and was appropriate for the application.Inspection of the returned device showed that the instrument tip yielded prior to breaking - this demonstrates that extremely high forces were applied to the instrument.The minimum material yield strength is 237,000 psi.The cause of failure was a device malfunction attributed to the application of extremely high forces during screw removal.
 
Event or Problem Description
During an acdf procedure the physician had inserted and secured an anterior cervical plate.The physician wanted to remove one cervical screw and replace it with a different length screw.During screw removal the tip of the removal driver broke off (separated).The physician used a nerve hook [instrument] to retrieve the broken tip of the removal driver.The sales rep stated there were no abnormalities during insertion or removal of the screw prior to the instrument failure.The surgeon reported that the tip of the instrument was retrieved and discarded.There was no effect on the patient, physician, or hospital staff.

Brand Name
BINARY ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
SCREW DRIVER
Manufacturer (Section D)
GENESYS SPINE
1250 capital of tx hwy south
bld three, ste 600
austin TX 78746
MDR Report Key7042407
Report Number3008455034-2017-00006
Device Sequence Number11225511
Product Code KWQ
UDI-Device IdentifierM719GCP2370
UDI-Public+M719GCP2370/$$7WT20160727C
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGCP237
Device Catalogue NumberGCP237
Device Lot NumberWT20160727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight64